Alert archive / Texas / Red Flag Warnings in 2020
Red Flag Warning 20, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Jun 12, 2020, 2:54 PM CDT for Beaver County, Cimarron County, Texas County, Oklahoma; 18 counties in Texas. It took effect at Jun 13, 2020, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2020, 2:54 PM CDT (19:54 UTC)
- In effect from
- Jun 13, 2020, 10:00 AM CDT
- Expired
- Jun 13, 2020, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Amarillo, TX
All 21 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 71 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2720 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
540 WWUS84 KAMA 121954 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 254 PM CDT Fri Jun 12 2020 OKZ001>003-TXZ001>009-011-012-016-017-317-131200- /O.UPG.KAMA.FW.A.0008.200613T1500Z-200614T0300Z/ /O.NEW.KAMA.FW.W.0020.200613T1500Z-200614T0300Z/ /O.CON.KAMA.FW.W.0019.000000T0000Z-200613T0300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Oldham-Potter-Deaf Smith-Randall- Palo Duro Canyon- 254 PM CDT Fri Jun 12 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND ALSO THE NORTHERN AND WESTERN HALF OF THE TEXAS PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND ALL BUT THE SOUTHEASTERN AND FAR EASTERN TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for for the potential for dry lightning fire starts, strong winds and low relative humidity through 10 PM this evening, and also for strong winds and low relative humidity which is in effect from 10 AM to 10 PM CDT Saturday. The Fire Weather Watch for Saturday is no longer in effect. * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... Hartley...Moore...Hutchinson...Roberts...Oldham...Potter... Deaf Smith...Randall and Palo Duro Canyon. * 20 Foot Winds...South to southwest 15 TO 20 mph with gusts near 25 mph through this evening and then south to southwest 20 to 25 mph with gusts up to 40 mph Saturday. * Relative Humidity...As low as 9 percent both this evening and Saturday. * Red Flag Threat Index...2 TO 4 this evening and 3 to 5 Saturday. * Timing...Through 10 pm this evening and then 10 AM to 10 PM Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ013-018-131200- /O.UPG.KAMA.FW.A.0008.200613T1500Z-200614T0300Z/ /O.NEW.KAMA.FW.W.0020.200613T1500Z-200614T0300Z/ Carson-Armstrong- 254 PM CDT Fri Jun 12 2020 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND ALL BUT THE SOUTHEASTERN AND FAR EASTERN TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity which is in effect from 10 AM to 10 PM CDT Saturday. The Fire Weather Watch for Saturday is no longer in effect. * Affected Area...In Texas...Carson and Armstrong. * 20 Foot Winds...South 20 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 11 percent. * Red Flag Threat Index...2 TO 5. * Timing...10 am until 10 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ010-130300- /O.CON.KAMA.FW.W.0019.000000T0000Z-200613T0300Z/ Hemphill- 254 PM CDT Fri Jun 12 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND THE NORTHERN AND WESTERN HALF OF THE TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity which is in effect from 10 AM to 10 PM CDT Saturday. The Fire Weather Watch for Saturday is no longer in effect. * Affected Area...In Texas...Hemphill. * 20 Foot Winds...South 20 to 25 mph with gusts near 35 mph. * Relative Humidity...As low as 14 percent. * Red Flag Threat Index...1 to 3. * Timing...Through 10 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Schneider For more information from the National Weather Service visit... www.weather.gov/ama
5 follow-up statements
914 WWUS84 KAMA 130254 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 954 PM CDT Fri Jun 12 2020 OKZ001>003-TXZ001>009-011-012-016-017-317-131100- /O.EXP.KAMA.FW.W.0019.000000T0000Z-200613T0300Z/ /O.CON.KAMA.FW.W.0020.200613T1500Z-200614T0300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Oldham-Potter-Deaf Smith-Randall- Palo Duro Canyon- 954 PM CDT Fri Jun 12 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND ALSO THE NORTHERN AND WESTERN HALF OF THE TEXAS PANHANDLE... ...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND ALSO THE NORTHERN AND WESTERN HALF OF THE TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... Hartley...Moore...Hutchinson...Roberts...Oldham...Potter... Deaf Smith...Randall and Palo Duro Canyon. * 20 Foot Winds...South to southwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Red Flag Threat Index...3 to 5. * Timing...10 AM to 10 PM Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ010-130400- /O.EXP.KAMA.FW.W.0019.000000T0000Z-200613T0300Z/ Hemphill- 954 PM CDT Fri Jun 12 2020 ...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND THE NORTHERN AND WESTERN HALF OF THE TEXAS PANHANDLE... Winds have dropped into the 10 to 15 mph range in the last hour, with RFTI values around 0. Therefore the Red Flag Warning will be allowed to expire. $$ TXZ013-018-131100- /O.CON.KAMA.FW.W.0020.200613T1500Z-200614T0300Z/ Carson-Armstrong- 954 PM CDT Fri Jun 12 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND ALL BUT THE SOUTHEASTERN AND FAR EASTERN TEXAS PANHANDLE... * Affected Area...In Texas...Carson and Armstrong. * 20 Foot Winds...South 20 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 11 percent. * Red Flag Threat Index...2 TO 5. * Timing...10 am until 10 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
609 WWUS84 KAMA 130837 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 337 AM CDT Sat Jun 13 2020 OKZ001>003-TXZ001>009-132100- /O.NEW.KAMA.FW.A.0009.200614T1500Z-200615T0300Z/ /O.CON.KAMA.FW.W.0020.200613T1500Z-200614T0300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts- 337 AM CDT Sat Jun 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE, THE NORTHERN, SOUTHWEST, AND SOUTH CENTRAL TEXAS PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND MUCH OF THE NORTHERN TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Fire Weather Watch for strong winds and low relative humidity, which is in effect from Sunday morning through Sunday evening. * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... Hartley...Moore...Hutchinson and Roberts. * 20 Foot Winds...South 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent today and 13 percent on Sunday. * Red Flag Threat Index...3 to 5. * Timing...10 AM to 10 PM Saturday and Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ TXZ011>013-016>018-317-132100- /O.CON.KAMA.FW.W.0020.200613T1500Z-200614T0300Z/ Oldham-Potter-Carson-Deaf Smith-Randall-Armstrong- Palo Duro Canyon- 337 AM CDT Sat Jun 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE... * Affected Area...In Texas...Oldham...Potter...Carson...Deaf Smith...Randall...Armstrong and Palo Duro Canyon. * 20 Foot Winds...South 20 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Red Flag Threat Index...3 to 5. * Timing...10 AM to 10 PM Today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
519 WWUS84 KAMA 131628 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 1128 AM CDT Sat Jun 13 2020 TXZ010-014-015-132200- /O.EXA.KAMA.FW.W.0020.000000T0000Z-200614T0300Z/ Hemphill-Gray-Wheeler- 1128 AM CDT Sat Jun 13 2020 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EASTERN TEXAS PANHANDLE AND PORTIONS OF THE SOUTHEAST TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect until 10 PM CDT this evening. * Affected Area...In Texas...Hemphill...Gray and Wheeler. * 20 Foot Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Red Flag Threat Index...3 to 4. * Timing...through 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ001>003-TXZ001>009-132200- /O.CON.KAMA.FW.W.0020.000000T0000Z-200614T0300Z/ /O.CON.KAMA.FW.A.0009.200614T1500Z-200615T0300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts- 1128 AM CDT Sat Jun 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE, THE NORTHERN, SOUTHWEST, AND SOUTH CENTRAL TEXAS PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND MUCH OF THE NORTHERN TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... Hartley...Moore...Hutchinson and Roberts. * 20 Foot Winds...South 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent today and 13 percent on Sunday. * Red Flag Threat Index...3 to 6. * Timing...10 AM to 10 PM Saturday and Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ TXZ011>013-016>018-317-132200- /O.CON.KAMA.FW.W.0020.000000T0000Z-200614T0300Z/ Oldham-Potter-Carson-Deaf Smith-Randall-Armstrong- Palo Duro Canyon- 1128 AM CDT Sat Jun 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE... * Affected Area...In Texas...Oldham...Potter...Carson...Deaf Smith...Randall...Armstrong and Palo Duro Canyon. * 20 Foot Winds...South 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. * Red Flag Threat Index...3 to 6. * Timing...through 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
234 WWUS84 KAMA 131939 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 239 PM CDT Sat Jun 13 2020 OKZ001>003-TXZ001>009-140300- /O.CON.KAMA.FW.W.0020.000000T0000Z-200614T0300Z/ /O.CON.KAMA.FW.A.0009.200614T1500Z-200615T0300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts- 239 PM CDT Sat Jun 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE, THE NORTHERN, SOUTHWEST, AND SOUTH CENTRAL TEXAS PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND MUCH OF THE NORTHERN TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... Hartley...Moore...Hutchinson and Roberts. * 20 Foot Winds...South 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent today and 12 percent on Sunday. * Red Flag Threat Index...3 to 6. * Timing...through 10 PM Saturday and 10 AM to 10 PM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ TXZ010>018-317-140300- /O.CON.KAMA.FW.W.0020.000000T0000Z-200614T0300Z/ Hemphill-Oldham-Potter-Carson-Gray-Wheeler-Deaf Smith-Randall- Armstrong-Palo Duro Canyon- 239 PM CDT Sat Jun 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE... * Affected Area...In Texas...Hemphill...Oldham...Potter... Carson...Gray...Wheeler...Deaf Smith...Randall...Armstrong and Palo Duro Canyon. * 20 Foot Winds...South 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Red Flag Threat Index...3 to 6. * Timing...through 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
646 WWUS84 KAMA 140307 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 1007 PM CDT Sat Jun 13 2020 OKZ001>003-TXZ001>009-141200- /O.EXP.KAMA.FW.W.0020.000000T0000Z-200614T0300Z/ /O.CON.KAMA.FW.A.0009.200614T1500Z-200615T0300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts- 1007 PM CDT Sat Jun 13 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 10 AM CDT SUNDAY THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND MUCH OF THE NORTHERN TEXAS PANHANDLE... ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE, THE NORTHERN, SOUTHWEST, AND SOUTH CENTRAL TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... Hartley...Moore...Hutchinson and Roberts. * 20 Foot Winds...South 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent today and 12 percent on Sunday. * Red Flag Threat Index...3 to 6. * Timing...through 10 PM Saturday and 10 AM to 10 PM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ TXZ010>018-317-140415- /O.EXP.KAMA.FW.W.0020.000000T0000Z-200614T0300Z/ Hemphill-Oldham-Potter-Carson-Gray-Wheeler-Deaf Smith-Randall- Armstrong-Palo Duro Canyon- 1007 PM CDT Sat Jun 13 2020 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE... $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 12, 12:25 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 12, 12:25 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1225 PM CDT Fri Jun 12 2020
.AVIATION...
18Z TAF Cycle
VFR conditions will prevail at all three TAF sites through 18Z
Saturday. Southwest to south winds 15 to 25 knots with gusts near
30 knots will diminish to around 10 to 20 knots after 01Z to 04Z
Saturday and then increase again to around 20 to 30 knots with
gusts near 35 to 40 knots after 13Z to 15Z Saturday. Low level
wind shear is expected at the Dalhart and Guymon TAF sites between
about 08Z and 13Z to 14Z Saturday.
Schneider
&&
.PREV DISCUSSION... /Issued 542 AM CDT Fri Jun 12 2020/
AVIATION...
South to southwest winds will increase into the 15 to 20 knot
range with higher gusts by mid morning. These winds will then
decrease and back some this evening. The best chance of a
thunderstorm looks to be at the GUY TAF site, so have added a
PROB30 group there. Otherwise, conditions are expected to remain
VFR.
PREV DISCUSSION... /Issued 355 AM CDT Fri Jun 12 2020/
SHORT TERM...
Showers being helped along by an upper level short wave trough and a
low level jet should decrease as we go through the morning hours.
More showers and thunderstorms are expected to develop across
northeast New Mexico this afternoon in association with another
upper level short wave trough. These showers and storms should
spread across the northern CWA as the short wave trough moves east
through the upper level ridge. Do not think showers and storms will
last past midnight as the ridge will start to dominate the picture.
Some of the storms may get strong and produce wind gusts to around
50 mph. Lightning may also cause fire starts again.
Will keep Saturday dry as the upper level ridge starts to build over
the Plains. Height falls over the Rockies in association with an
upper level trough moving into the Pacific Northwest coast will
cause a lee-side surface trough to strengthen which will help
southwest winds increase into the 20 to 30 mph range with higher
gusts across much of the region.
LONG TERM...Sunday through Thursday...
On Sunday, mid-level high pressure in the Plains becomes pinched
between the low sitting over the Pacific NW and the low digging
its way south over the Appalachian Mts. As shortwaves ride around
the high pressure ridge, they will come closer to the Panhandles.
For now, Sunday looks to remain dry as the storms that look to
fire up in NM should miss the area. By Monday, the waves become
closer and could have the ability to reach the northwest corner of
the Panhandles. For now, have left the forecast mostly dry in the
long run as confidence is low on storms hitting since most
guidance looks dry and only a few models are showing the storms
hitting through Cimarron. Tuesday evening has a similar situation.
Forecast instability parameters indicate that these would
generally be rain showers or pulse thunderstorms where the biggest
hazard would be lightning. By Wednesday night a frontal boundary
looks to approach the area. This may give rise to storms that
could have more instability but confidence is low due to models
having a fair amount of differences in timing and location of the
front. Some suggest it will stay far enough north to not put
storms in the area. For now have maintained the blend which waits
to add the possibility for storms until Friday.
Beat
FIRE WEATHER...
Elevated fire weather conditions will be found across much of the
Panhandles today as breezy south and southwest winds prevail along
with low relative humidity values. Winds may not be as strong in
the Oklahoma Panhandle, but lightning may cause fire starts once
again in this area.
Critical fire weather conditions will be possible across much of the
Panhandles on Saturday as winds increase to 20 to 30 mph with
higher gusts and relative humidity values fall below 20 percent. A
Fire Weather Watch has been issued for Saturday across the Oklahoma
Panhandle and all but the southeast Texas Panhandle.
Elevated to critical fire weather conditions will persist each day
through the coming week. RH values continue to drop into the
teens during the day and winds each day will see southerly winds
of 20-25 mph with higher gusts. Sunday may see some RFTI values of
3 in the northwest. Monday through Thursday will see RFTI values
of 1s and 2s, mainly in the west and central areas.
15/16
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning until 10 PM CDT this evening for the following
zones: Dallam...Deaf Smith...Hansford...Hartley...
Hemphill...Hutchinson...Lipscomb...Moore...Ochiltree...
Oldham...Palo Duro Canyon...Potter...Randall...Roberts...
Sherman.
Fire Weather Watch from Saturday morning through Saturday
evening for the following zones: Armstrong...Carson...
Dallam...Deaf Smith...Hansford...Hartley...Hutchinson...
Lipscomb...Moore...Ochiltree...Oldham...Palo Duro Canyon...
Potter...Randall...Roberts...Sherman.
OK...Red Flag Warning until 10 PM CDT this evening for the following
zones: Beaver...Cimarron...Texas.
Fire Weather Watch from Saturday morning through Saturday
evening for the following zones: Beaver...Cimarron...Texas.
&&
11/24Hazardous weather outlook, Jun 12, 10:34 AM CDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 1034 AM CDT Fri Jun 12 2020 OKZ001>003-TXZ001>020-317-122200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1034 AM CDT Fri Jun 12 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Thunderstorms will be possible across the Oklahoma Panhandle and the northern Texas Panhandle this afternoon and this evening. Strong wind gusts to around 50 mph will be possible. Dry lightning strikes could also cause fire starts. Elevated to critical fire weather conditions will prevail across the Oklahoma and Texas Panhandles through this evening. Breezy to windy conditions and low relative humidity can be expected across these areas. Thunderstorms will be capable of producing dry lightning which can result in fire starts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Elevated to critical fire weather conditions can be expected across the Oklahoma Panhandle and much of the Texas Panhandle Saturday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions through next Thursday. Schneider
In the hours before
Local storm report, Jun 12, 9:30 AM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
930 AM CDT FRI JUN 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM WILDFIRE 4 NW LAKE MEREDITH 35.69N 101.71W
06/11/2020 E2000 ACRE MOORE TX PARK/FOREST SRVC
THE BLUE WEST WILDFIRE IN MOORE COUNTY. PERCENT OF
PERIMETER CONTAINED: 60% THE TEXAS A&M FOREST SERVICE IS
CURRENTLY IN UNIFIED COMMAND WITH LOCAL RESOURCES TO
MANAGE THE WILDFIRE.
&&
EVENT NUMBER AMA2000407
SCHNEIDERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:19 PM CDT | Special Weather Statement | AMA | Beaver, Texas | 56 min |
| Jun 11, 9:36 PM CDT | Special Weather Statement | AMA | Beaver | 54 min |
| Jun 12, 3:54 AM CDT | Fire Weather Watch | AMA | Beaver, Cimarron, Texas | 11 hr |
| Jun 12, 10:27 AM CDT | Red Flag Warning | AMA | Beaver, Cimarron, Texas | 12 hr |
Nearby
Red Flag Warnings in Texas, 2020Red Flag Warnings in Oklahoma, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.